Jump to content
hendrkf

hendrkf: tapering off Trintellix/Wellbutrin combo

Recommended Posts

hendrkf

I was on Prozac for 25 years, was switched to Lamictal after a hypomania experience on Prozac (1st one in entire time on Prozac).     I transitioned from Prozac to Lamictal and had about two weeks of Prozac withdrawal symptoms before the Lamictal started working.  However, the side effects of Lamictal were unacceptable and was then switched to Trintellix (10mg) and Wellbutrin (450 mg) with some depression/anxiety during the transition process.  I have only been on Trintellix since early January 2019 and Wellbutrin was added in mid February.    I want to get free of antidepressants to try to reclaim my life.  Would appreciate recommendations on how to do a very gradual taper away from the Trintellix/Wellbutrin combo.  

Share this post


Link to post
ChessieCat

Hi Hendrkf and welcome to SA,

 

Thank you for creating your drug signature.  The mods need to be able to see your drug history at a glance whenever you post.  The information you have provided is very helpful so please copy and paste the existing information in your drug signature and post it here in your topic.  Thank you.

 

Once you have done that please create a simplified drug signature using the following format.

 

Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

One of the other mods will follow up and post.

 

Please post telling us that you have created your drug signature so that we don't miss seeing it.  Thank you.

 

This is your own introductions topic where your can ask questions about your own situation and journal your progress.

Share this post


Link to post
hendrkf

My Topic is incorrect:  I am currently on Bupropion HCL XL, NOT Wellbutrin

Share this post


Link to post
Altostrata

Welcome, hendrkf.

 

On 3/13/2019 at 2:27 AM, hendrkf said:

I was on Prozac for 25 years, was switched to Lamictal after a hypomania experience on Prozac (1st one in entire time on Prozac).     I transitioned from Prozac to Lamictal and had about two weeks of Prozac withdrawal symptoms before the Lamictal started working.  However, the side effects of Lamictal were unacceptable and was then switched to Trintellix (10mg) and Wellbutrin (450 mg) with some depression/anxiety during the transition process.  I have only been on Trintellix since early January 2019 and Wellbutrin was added in mid February.    I want to get free of antidepressants to try to reclaim my life.  Would appreciate recommendations on how to do a very gradual taper away from the Trintellix/Wellbutrin combo.  

 

What was the cause of the hypomania episode? Did you inadvertently skip a dose, or accidentally take 2 doses in a day?

 

What were the side effects of Lamictal? How did you go off Lamictal?

 

How do you feel on Trintellix and Wellbutrin?

Share this post


Link to post
hendrkf

What was the cause or the hypomania episode:  I really don't know what caused it.  Before the hypomania started, I had been in a very depressed state for about 40 months. (This was while I was on Prozac 40 mg and taking Trazadone 100mg.  It started very quickly one day around Thanksgiving.  I have never experienced such a state before.  It actually felt great.  Tremendous mental energy, desire to interact with people, etc.  It also caused many less than ideal changes:  I talked incessantly, started up two new small businesses, went though an irresponsible spending spree.  I was a different person than my wife of 15 years had ever seen and she my my adult son were very concerned.  The hypomania lasted about 5 months, when over about a three week period I crashed into a horrible depression.  

What were the side effects of  Lamictal?  I gradually increased the Lamictal dose to 100 mg over a one month period as I decreased the Prozac dose.  I had horrible Prozac withdrawal symptoms for 3-4 weeks, evidently until the Lamictal kicked in.  Those subsided but after being on Lamictal for 4 months, the side effects that I had were:  Extreme brain fog, eye blurred and double vision, significant balance problems and complete cessation of all sexual function/desire.  The reason I had been switched to Lamictal to begin with was because of the one hypomania incident and my new psychiatrist believed that Lamictal had the best anti-depressant effects of the various drug choices for mood stabilization, perhaps not the best mania properties, but since my mania was considered hypomania, mania prevention was a secondary concern.

 

How did you go off of Lamictal? I transitioned to Trintellix from Lamictal over about a month period, starting with 5 mg and moving to 10 mg., as the Lamictal dose was decreased.  I had severe anxiety episodes during this transition, but they subsided as the 10 mg Trintellix dosage kicked in.  I still had very low energy levels, so Bupropion HCL XL was started.  The dosage was increased from 150mg to 300 mg over a couple of weeks and recently increased to 450mg. 

 

How do you feel on Trintellix and Bupropion XL?  I have felt okay on this combo, more energy, no real depression or anxiety.  Side effects: emotional blunting, lack of motivation, muscle tremors 

 

Over the last 4-5 weeks I have been researching anti-depressants and withdrawal, which has led me to this website and several other related ones.  I have learned a lot of things about anti-depressants recently that I should have known, but never did. After being on Prozac for so long, and suddenly going through two significant depressions with a 6 month hypomania period, shocked me as I guess I thought it would always work and there was no downside to being on the medication so long.  I never realized how physically dependent I was on anti-depressants until the terrible withdrawal symptoms I had transitioning from Prozac to Lamictal. 

 

I am 63, retired, in fair physical condition, no negative issues in my life and many positives, yet I have had a horrible last 18 months because of anti-depressants.  Now I feel as though I am at a crossroads.    Do I stay on these meds for the rest of my life and hope this regimen doesn't stop working and I have to switch to another, or maybe suddenly be resistant to all medications?  or... Do I try to gradually try the micro-tapering process to try to get off of all of these drugs.  I worry that my normal brain function may have been permanently impacted by over 25 years on antidepressants and that the withdrawal process may be horrible and ultimately leave me in a worse state.  

 

So... I am trying to learn as much as I can about the withdrawal process, so I can make the best decision going forward.  

 

 

 

 

 

 

 

 

 

 

Share this post


Link to post
Altostrata

If I were you, I would not accept the side effect of tremors. Have you had any liver function tests recently?

 

Please put ALL your current drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.php
and copy and paste the results or a link to them in this topic.

 

You may find it interesting to check interactions of your past drug combinations, too.

 

Your psychiatrist calling lamotrigine an antidepressant made me laugh. They'll call anything an antidepressant.

 

Share this post


Link to post
hendrkf

I wasn't clear in my post.  My psychiatrist was clear that Lamictal was a mood stabilizer but one that  also had the best anti-depressant effect compared with other mood stabilizers.

Share this post


Link to post
hendrkf

There is a major interaction that my psychiatrist mentioned, but didn't seem concerned about.  He said that bupropion will double the effective blood levels of Trintellix.  Seems like the implications are that if I decrease bupropion dosage it will ALSO reduce the trintellix levels.  May be very challenging to unwind this combo.  

Interactions between your drugs

Major

buPROPion  vortioxetine

Applies to: bupropion, Trintellix (vortioxetine)

BuPROPion may increase the blood levels and effects of vortioxetine. You may be more likely to experience side effects, including a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. Contact your doctor if you experience increased side effects or your condition changes during treatment with these medications. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

 

 

The link:  https://www.drugs.com/interactions-check.php?interaction_list_id=183357755&drug_list=440-0,3490-18003

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...